Alert archive / South Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 11, 2025, 11:10 AM EDT for Charleston County, South Carolina. It was in force for 4 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2025, 11:10 AM EDT (15:10 UTC)
- Expired
- Aug 11, 2025, 3:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 116 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 11:15 AM EDT | FLOOD | 1 Ssw Mount Pleasant, SC | Broadcast media reports water on roadway on McCants Drive in old town Mount Pleasant. |
| Aug 11, 11:15 AM EDT | FLOOD | 1 Ssw Mount Pleasant, SC | Broadcast media reports water on roadway on McCants Drive in old town Mount Pleasant. |
| Aug 11, 11:40 AM EDT | RAIN 1.95 | 1 Nne Mount Pleasant, SC | A rain gage on the Bowman Road bridge across Shem Creek measured 1.95 inches of rain between 10:55-11:40 am. The heaviest time period was between 11:00-11:25 am when 1.80 inches fell. |
| Aug 11, 11:55 AM EDT | FLASH FLOOD | 1 Nne Mount Pleasant, SC | Emergency manager reported 3 vehicles stranded in flood waters on Bowman Rd near Highway 17. |
| Aug 11, 11:55 AM EDT | FLASH FLOOD | 1 Nne Mount Pleasant, SC | Emergency manager reported 3 vehicles stranded in flood waters on Bowman Rd near Highway 17. |
| Aug 11, 12:05 PM EDT | FLOOD | 1 S Mount Pleasant, SC | Emergency manager reports water across roadaway at William St and Royall Ave. |
| Aug 11, 12:05 PM EDT | FLOOD | 1 S Mount Pleasant, SC | Emergency manager reports water across roadaway at William St and Royall Ave. |
| Aug 11, 12:25 PM EDT | RAIN 3.04 | 1 Wsw Mount Pleasant, SC | A home weather station along Bennett Street in Old Village has measured 3.04 inches of rain so far today. This includes 2.33 inches which fell in 35 minutes between 10:45-11:20 am. |
| Aug 11, 12:39 PM EDT | RAIN 2.48 | Mount Pleasant, SC | A home weather station along S Shem Drive has measured 2.48 inches of rain so far today. This includes 2.30 inches which fell in the hour ending at 11:34 am. |
| Aug 11, 12:49 PM EDT | RAIN 2.88 | 1 Sse Mount Pleasant, SC | A home weather station along Post Oak Drive has measured 2.88 inches of rain so far today. This includes 2.70 inches which fell in the hour ending at 11:29 am. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WGUS52 KCHS 111510
FFWCHS
SCC019-111915-
/O.NEW.KCHS.FF.W.0014.250811T1510Z-250811T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
1110 AM EDT Mon Aug 11 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Charleston County in southeastern South Carolina...
* Until 315 PM EDT.
* At 1110 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts up to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mount Pleasant, Daniel Island, Isle Of Palms, Sullivan's Island,
Awendaw, Boone Hall Plantation, Mount Pleasant Regional Airport,
Mount Pleasant Towne Centre, Capers Inlet and Sullivans Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3281 7991 3282 7991 3284 7990 3286 7990
3287 7986 3290 7984 3291 7984 3292 7982
3296 7972 3292 7966 3288 7964 3281 7971
3275 7985 3277 7991
FLASH FLOOD...RADAR INDICATED
$$
CB1 follow-up statement
994
WGUS72 KCHS 111908
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
308 PM EDT Mon Aug 11 2025
SCC019-111918-
/O.EXP.KCHS.FF.W.0014.000000T0000Z-250811T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
308 PM EDT Mon Aug 11 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM EDT THIS AFTERNOON FOR
CHARLESTON COUNTY...
The heavy rain has ended and any lingering flooding issues will
continue to improve. Please continue to heed remaining road closures
and do not drive around barricades.
A Flood Watch remains in effect until 600 PM EDT for portions of
southeast Georgia and southeast South Carolina.
&&
LAT...LON 3281 7991 3282 7991 3284 7990 3286 7990
3287 7986 3290 7984 3291 7984 3292 7982
3296 7972 3292 7966 3288 7964 3281 7971
3275 7985 3277 7991
$$
BSHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:12 AM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 11, 6:12 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Charleston SC 612 AM EDT Mon Aug 11 2025 .SYNOPSIS... A stationary front to the south of the region should dissipate today. By mid to late week, surface high pressure will shift into the Atlantic, while weak troughing forms inland. && .NEAR TERM /THROUGH TONIGHT/... The upper-level anticyclone that has been positioned well offshore of the Southeast U.S. for the past several days will begin to build west today and replace the mid-level weakness that has been in place since last Friday. The atmosphere will remain modestly unstable through the afternoon with a plume rich, tropical moisture featuring PWATs holding in the 2.30-2.65". Similar to the past few days, passing bits of vorticity propagating along the western periphery of the upper high will bring several more bands/waves to showers/tstms to the area. Pops today peak 70-90% with 30-50% tonight. Models have been struggling on the exact timing, coverage and placement of these convective clusters which is impacting the ability to pin down where the corridors of heaviest rainfall will set up. The highest rain totals since Friday have been mostly confined to the coastal counties which should continue again today. Some areas have seen as much as foot of rain over the past several days alone which is downright incredible for August outside of a tropical cyclone. Although the net QPF will feature lower overall values through the afternoon with an overall more progressive convective pattern, HREF neighborhood probabilities still support localized amounts >4" where pockets of convective training occur. The risk for flash flooding will remain elevated as a result, especially in the more urbanized areas around Charleston, Beaufort, Savannah and Hinesville. The Flood Watch for the coastal counties has therefore been extended until 6 PM. This may be a bit long for parts of the Georgia coast where much of the convection may push north of there by late morning/early afternoon, so parts of the watch may need to be cleared early. The risk for heavy rainfall/flooding will linger along the lower South Carolina coast until mid-late afternoon. Convection may very well well redevelop over the Atlantic overnight into the early morning hours Tuesday, but current indications suggest coverage will be considerably less than the past several nights. Highs today will range from the lower-mid 80s across the South Carolina Lowcountry with mid-upper 80s across Southeast Georgia. Even a few spots near the Altamaha River could reach 90 with heat indices of 100-103. Overnight lows will range from the lower 70s well inland to the upper 70s/near 80 at the beaches and Downtown Charleston. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... High pressure aloft centered over the western Atlantic will extend into the southeastern states on Tuesday, with the center slowly shifting westward towards the coastline through Thursday. Similarly, high pressure will prevail at the surface. This pattern will support a return to a more typical summertime pattern of diurnally driven showers and thunderstorms and hot and humid conditions. Strong to marginally severe thunderstorms will be possible each afternoon, with CAPE values around 2000 J/kg. There is also the threat of locally heavy rainfall, with PWAT values around 2". Heat index values are forecast to reach triple digits across portions of the region through the period, however the current forecast keeps conditions shy of Heat Advisory criteria. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... High pressure will dominate at the surface and aloft into the weekend. This pattern should yield a typical summer-time pattern with afternoon thunderstorms and hot and humid conditions. Heat index values will reach triple digits, with 100-105F in the forecast, shy of Heat Advisory criteria. && .AVIATION /10Z MONDAY THROUGH FRIDAY/... 11/12z TAF Discussion: KCHS/KJZI/KSAV: Unsettled conditions will persist at the terminals today with bands of showers/tstms poised to cross the area. Conditions look to remain largely VFR, except MVFR during periods of rain. Bulk of shower/tstm activity looks to clear KSAV by mid-morning and mid-afternoon at KCHS/KJZI. Various TEMPO groups were used to highlight MVFR conditions in RA during these times. Risk for tstms is there, but probabilities are too low to mention at this time. Extended Aviation Outlook: Brief flight restrictions will be possible due to afternoon showers/thunderstorms. && .MARINE... Through Tonight: No concerns. East/southeast winds 15 kt or less will prevail with seas 2-4 ft. Vsbys could drop below 1 NM at times in pockets of heavy rainfall. Tuesday through Saturday: High pressure will prevail over the local waters through the week. The forecast features winds SE/S around 10 to 15 knots. Some gusts could approach 20 knots along the coastline due to the afternoon sea breeze. Seas should average 2 to 3 ft. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...Flood Watch until 6 PM EDT this evening for GAZ116>119-138>141. SC...Flood Watch until 6 PM EDT this evening for SCZ048>051. MARINE...None. &&
Hazardous weather outlook, Aug 11, 6:01 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 601 AM EDT Mon Aug 11 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121015- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 601 AM EDT Mon Aug 11 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 11, 10:45 AM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1045 AM EDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM Flash Flood 1 NNW Charleston 32.80N 79.95W
08/11/2025 Charleston SC Emergency Mngr
Emergency manager reports the intersection at King
Street and Huger Street closed due to flooding.
&&
Event Number CHS2500876
DAKLocal storm report, Aug 11, 10:57 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1057 AM EDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Flash Flood 1 NNW Charleston 32.80N 79.95W
08/11/2025 Charleston SC Emergency Mngr
Emergency manager reported several vehicles stranded in
flood waters along King Street and Huger Street.
&&
Event Number CHS2500877
DAKLocal storm report, Aug 11, 11:01 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1101 AM EDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM Flash Flood 1 NW Charleston 32.80N 79.96W
08/11/2025 Charleston SC County Official
Online scanner broadcast indicated two cars flooded
near the intersection of Elmwood Avenue and Moultrie
Street.
&&
Event Number CHS2500878
NEDLocal storm report, Aug 11, 11:02 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1102 AM EDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Flash Flood 2 NNW Charleston 32.81N 79.95W
08/11/2025 Charleston SC Emergency Mngr
Emergency manager reported Rutledge Ave closed due to
flooding between Peachtree St and Grove St.
&&
Event Number CHS2500879
DAKLocal storm report, Aug 11, 11:06 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1106 AM EDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM Flash Flood 1 NNW Charleston 32.80N 79.94W
08/11/2025 Charleston SC Emergency Mngr
Emergency manager reports roads closed due to flooding
at intersection of Huger St and Meeting St.
&&
Event Number CHS2500880
DAKLocal storm report, Aug 11, 11:08 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1108 AM EDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM Flash Flood 1 W Charleston 32.78N 79.95W
08/11/2025 Charleston SC County Official
Online scanner broadcast indicated that an occupied
ambulance on Johnathan Lucas Street was flooded.
&&
Event Number CHS2500881
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:56 AM EDT | Flash Flood Warning | CHS | Jasper | 2 hr |
| Aug 11, 2:48 AM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Aug 11, 8:10 AM EDT | Special Weather Statement | CHS | Colleton | 35 min |
| Aug 11, 9:08 AM EDT | Special Weather Statement | CHS | Berkeley | 52 min |
| Aug 11, 9:34 AM EDT | Flash Flood Warning | CHS | Charleston | 3 hr |
| Aug 11, 9:57 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Aug 11, 10:50 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Aug 11, 11:21 AM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Aug 11, 12:46 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 119 min |
| Aug 11, 1:16 PM EDT | Areal Flood Advisory | CHS | Jasper | 119 min |
Nearby
Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.